Abstract
Dermatological Adverse Reaction During Anti-TNF-Α Therapy in Patient with Psoriatic Arthritis
Mateja Zidaric* and Pij Bogomir Marko
Corresponding Author: Mateja Zidaric, Department of Dermatology, University Clinical Centre, Maribor, Slovenia
Accepted: March 01, 2021 Available Online: March 14, 2021
Citation: Zidaric M & Marko PB. (2021) Dermatological Adverse Reaction During Anti-TNF-Α Therapy in Patient with Psoriatic Arthritis. Dermatol Clin Res, S(1): 09.
Copyrights: ©2021 Zidaric M & Marko PB. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Share :
Psoriatic arthritis (PsA) is an inflammatory disease with multiple musculoskeletal and dermatological manifestations. It occurs in up to 1/3 of patients with psoriasis and plays a significant role in quality of life of those who are afflicted. Patients with psoriasis and PsA have increased levels of T-cells and cytokines such as interleukin, interferonand tumour necrosis factor (TNF-α). Together these cytokines drive skin and joint inflammation. The era of targeted biologic drugs has transformed the treatment options for these diseases. One of the most successful treatments has been the use of anti-TNF-α, adalimumab.The goal is to introduce cutaneous adverse reactions in 43-year-old-female patient patient with PsA treated with adalimumab. We present a case report of a midle age Caucasian woman that had long-lasting HLAB-27 negative PsA with minimal manifestations of nail and scalp psoriasis. After 2-year treatment with adalimumab, with very good clinical result on joint inflammation she developed adverse reaction that prevented ongoing use of this therapy. She presented with bullousgeneralised reaction after 2 years of subcutaneous injections with adalimumab, with combination of methotrexate and folic acid. She developed disseminated erythematousquamous and pustular eruptions on her face, trunk, back and lower extremities with pustular palmoplantar lesions, followed by desquamation of the skin on these areas.Histopathologic examination confirmed inflammatory changes in favour of drug-induced dermatitis accompanied by a differential diagnosis of psoriasiform dermatitis. There were no abnormal findings in laboratory evaluations, including negative titre of antinuclear antibodies, complement C3 and C4. Treatment was initiated with systemic and local corticosteroids and sistemic antihistamine. After a few days clinical picture rapidly improved.Although our patient was receiving concomitant immunomodulatory therapy, the medication was not discontinued when the reaction developed, and no other potential pathogenetic mechanism were identified, therefore we believe the reaction was most likely attributable to adalimumab.

Keywords: Psoriatic arthritis, Tumor necrosis factor α, Adalimumab, Adverse cutaneous reaction